Alert archive / Nevada / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 30, NWS Elko, NV

August 6, 2014Eureka County, White Pine County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Aug 6, 2014, 3:29 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2014, 3:29 PM PDT (22:29 UTC)
Expired
Aug 6, 2014, 4:15 PM PDT
In force
46 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

Counties Eureka County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 131 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 3:55 PM PDTHAIL 15 Wnw Big Bald Mountain, NVHAIL WAS ESTIMATED AT QUARTER SIZE BASED OFF PHOTOS. HAIL WAS FOUND WELL AFTER THE STORM PASSED.
Aug 6, 4:00 PM PDTHAIL 0.54 W Big Bald Mountain, NVHAIL COVERING THE GROUND VERIFIED THROUGH PHOTOS. HAIL WAS ESTIMATED AT ONE HALF INCH AND WAS 2 INCHES DEEP IN PLACES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WUUS55 KLKN 062229
SVRLKN
NVC011-033-062315-
/O.NEW.KLKN.SV.W.0030.140806T2229Z-140806T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
329 PM PDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WHITE PINE COUNTY IN EASTERN NEVADA...
  EXTREME EAST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...

* UNTIL 415 PM PDT

* AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME NORTHWESTERN WHITE PINE COUNTY...OR 16 MILES NORTHEAST OF
  DIAMOND VALLEY...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN WHITE PINE COUNTY...
  RURAL EASTERN EUREKA COUNTY...

&&

LAT...LON 4004 11571 3988 11550 3975 11575 3982 11589
TIME...MOT...LOC 2228Z 216DEG 11KT 3982 11577

$$

JR
1 follow-up statement
550 
WWUS55 KLKN 062304
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
404 PM PDT WED AUG 6 2014

NVC011-033-062315-
/O.CON.KLKN.SV.W.0030.000000T0000Z-140806T2315Z/
WHITE PINE NV-EUREKA NV-
404 PM PDT WED AUG 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR EXTREME EAST CENTRAL EUREKA AND NORTHWESTERN WHITE PINE
COUNTIES...

AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH HEAVY 
RAINS. THIS STORM WAS LOCATED OVER NORTHWESTERN WHITE PINE 
COUNTY...OR 23 MILES NORTHEAST OF DIAMOND VALLEY...MOVING NORTHEAST 
AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN WHITE PINE COUNTY...

&&

LAT...LON 4004 11571 3988 11550 3975 11575 3982 11589
TIME...MOT...LOC 2304Z 216DEG 11KT 3991 11569

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:05 PM PDT, 24 minutes earlier.

Area forecast discussion, Aug 6, 3:05 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
305 PM PDT WED AUG 6 2014

.SYNOPSIS...A TREND TOWARD DRIER AIR IS ON THE HORIZON. STORMS AND
SHOWERS WILL STILL AFFECT NORTHERN NEVADA AND PARTS OF CENTRAL AND
EASTERN NEVADA THROUGH THURSDAY...THEN BEGIN TO WEAKEN AND SPREAD
OUT. FLOODING IS STILL LIKELY IN MANY AREAS THROUGH THURSDAY...DUE
TO HEAVY SHOWERS. A WARMING AND DRYING TREND WILL START ON FRIDAY.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS
CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS
OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS
WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN
TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE
FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN
ON RADAR.

FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND
EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING
AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE
WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN
DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT
ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED.
STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST
24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL.

EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR
AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY.

AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES
IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH
OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY
UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND
POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE
RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS.

FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE
FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST
NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS BEGIN THE
LONG TERM PERIOD WITH A SLIGHT DISAGREEMENT IN HOW TO HANDLE A
TROUGH MOVING INTO THE PACIFIC NORTHWEST. ECMWF PLACES THE WAVE OVER
EASTERN OREGON AND WASHINGTON FRIDAY EVENING...WEAKENING AS IT
PUSHES INTO IDAHO BY SATURDAY. BY SATURDAY AFTERNOON THE EC THEN
PROGS A WEAK LOW TO FORM OFF THE NORTHERN CA COAST. GFS ON THE OTHER
HAND HOLDS THE WAVE NEARLY STATIONARY ALONG NORTHERN CA AND SOUTHERN
OREGON FRIDAY NIGHT...SLOWLY BROADENING IT TO THE SOUTH OVER THE
WEEKEND AND INTO EARLY NEXT WEEK. THIS DISCREPANCY IN UPPER LEVEL
FLOW TO OUR WEST LEADS TO DISCREPANCIES FOR CONVECTIVE LOCATIONS OVER
THE WEEKEND. BY MONDAY HOWEVER MODELS BEGIN TO COME INTO A LITTLE
BETTER AGREEMENT SHOWING A BROAD TROUGH OVER CA/NV. IN GENERAL
EXPECT INCREASING AFTERNOON HIGH TEMPERATURES ALONG WITH REDUCED
CONVECTIVE ACTIVITY THROUGH MONDAY. AS MODELS COME INTO BETTER
AGREEMENT TUESDAY...EXPECT CONVECTION TO BE OVER THE EASTERN HALF OF
THE CWA. MODELS ARE TRENDING INSTABILITY EAST WITH THE LATEST RUN SO
STORMS TUESDAY MAY END UP BEING CONFINED TO ELKO AND WHITE PINE
COUNTIES. GENERAL AGREEMENT FOR RIDGING OVER THE REGION BY THE
MIDDLE OF NEXT WEEK WITH WARMER AND DRIER CONDITIONS.

&&

TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS
CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS
OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS
WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN
TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE
FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN
ON RADAR.

FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND
EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING
AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE
WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN
DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT
ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED.
STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST
24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL.

EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR
AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY.

AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES
IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH
OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY
UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND
POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE
RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS.

FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE
FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST
NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING.
.AVIATION...MOSTLY CLOUDY SKIES THIS AFTERNOON AT KWMC AND KEKO WITH
A SLIGHT CHANCE FOR THUNDERSTORMS ENDING BY EARLY EVENING. DRIER AIR
IS BEGINNING TO PUSH INTO CENTRAL NEVADA WITH MOST CONVECTION
EXPECTED NORTH OF KELY...HOWEVER MAY SEE SOME ISOLATED ACTIVITY INTO
THIS EVENING NEAR THE AIRPORT. DRY AND STABLE THIS AFTERNOON AT KTPH
TOO...WITH STORMS EXPECTED TO REMAIN NORTH. SOME CUMULUS BUILD-UPS
OVER MUCH OF NORTHERN AND CENTRAL NEVADA THURSDAY AFTERNOON HOWEVER
NOT EXPECTING TS AT ANY TERMINAL.

&&

.FIRE WEATHER...STILL LOOKING AT VERY WET ATMOSPHERE OVER MOST OF
THE FIRE DISTRICT THROUGH THURSDAY. ANY STORMS WILL BE
WET...ALTHOUGH STORMS OVER ZONES 455 AND 457 WILL TEND TO BE
HYBRID STORMS WITH THE CHANCE FOR DRY LIGHTNING ON THE EDGES OF
STORMS...WITH MODERATE TO HEAVY RAINS IN THE CENTRAL CORES. GO
FURTHER NORTH AND THE STORMS BECOME WETTER...UNTIL YOU GET TO FAR
NORTHERN NEVADA WITH WIDESPREAD FLOODING AND VERY LITTLE TO NO
LIGHTNING TONIGHT THROUGH EARLY MORNING THURSDAY.
NOTE...CONFIDENCE IN HAVING ***NO*** LIGHTNING IN NORTHERN NEVADA
TONIGHT IS 50-50. HAVE FORECAST NONE...BUT AM READY TO UPDATE
FORECAST IF NECESSARY TO ADD LIGHTNING. THURSDAY STAYS WET BUT A
LITTLE DRIER AND SO RISK OF DRY LIGHTNING INCREASES SLIGHTLY.
FRIDAY APPEARS DRY AND WARMER...WITH REDUCED RH. WINDS WILL NOT BE
AN ISSUE IN THE FORECAST PERIOD...APART FROM THUNDERSTORM
OUTFLOWS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR HUMBOLDT
COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...
SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY.

&&

98/96/96/98

In the hours before

Special weather statement, Aug 6, 2:04 PM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
204 PM PDT WED AUG 6 2014

NVZ037-040-062145-
NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
204 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES UNTIL 245 PM PDT...

AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF GABBS.  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  REESE RIVER VALLEY
  YOMBA INDIAN RESERVATION...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3895 11775 3925 11773 3911 11736 3889 11753
TIME...MOT...LOC 2104Z 201DEG 2KT 3900 11760

JRM
Special weather statement, Aug 6, 2:26 PM PDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
226 PM PDT WED AUG 6 2014

NVZ037-062215-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
226 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 315
PM PDT...

AT 222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARDEN PASS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GARDEN PASS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4012 11627 3984 11581 3972 11628 3982 11637
TIME...MOT...LOC 2127Z 231DEG 11KT 3983 11621

JRM
Special weather statement, Aug 6, 2:29 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
229 PM PDT WED AUG 6 2014

NVZ035-039-062215-
SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV-
229 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WHITE PINE
AND SOUTHERN ELKO COUNTIES UNTIL 315 PM PDT...

AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RUBY LAKE...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN ELKO COUNTY JUST EAST OF RUBY LAKE...

&&

LAT...LON 4038 11536 4028 11505 4007 11531 4009 11547
TIME...MOT...LOC 2129Z 208DEG 20KT 4013 11536

JR
Special weather statement, Aug 6, 2:46 PM PDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
246 PM PDT WED AUG 6 2014

NVZ033-039-062245-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-
246 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
345 PM PDT/445 PM MDT/...

AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 24 MILES SOUTH OF WEST WENDOVER...MOVING
NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. DIME SIZE HAIL
AND VERY HEAVY RAIN ARE ALSO POSSIBLE. OUTFLOW WINDS FROM THIS STORM
COULD AFFECT WEST WENDOVER AND US 93 ALTERNATE.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN ELKO COUNTY SOUTH OF WEST WENDOVER

LAT...LON 4031 11429 4046 11443 4090 11405 4089 11403 4071 11403
4044 11404 4042 11403
TIME...MOT...LOC 2145Z 235DEG 7KT 4044 11426

BB
Special weather statement, Aug 6, 3:25 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
325 PM PDT WED AUG 6 2014

NVZ037-062315-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
325 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 415
PM PDT...

AT 322 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF AUSTIN...MOVING NORTH AT 10
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   MOUNT CALLAGHAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3982 11711 3981 11670 3955 11680 3957 11706
TIME...MOT...LOC 2226Z 176DEG 7KT 3963 11693

JRM
Special weather statement, Aug 6, 3:28 PM PDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
328 PM PDT WED AUG 6 2014

NVZ037-062315-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
328 PM PDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA COUNTY UNTIL 415
PM PDT...

AT 326 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EUREKA AIRPORT...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA AIRPORT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3983 11592 3958 11581 3950 11608 3964 11614
TIME...MOT...LOC 2228Z 246DEG 6KT 3962 11599

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:01 PM PDTAreal Flood AdvisoryLKNElko3 hr
Aug 5, 5:08 PM PDTFlash Flood WarningLKNElko3 hr
Aug 5, 5:54 PM PDTAreal Flood AdvisoryLKNNye3 hr
Aug 5, 6:42 PM PDTAreal Flood WarningLKNElko, Humboldt18 hr
Aug 5, 6:48 PM PDTAreal Flood AdvisoryLKNEureka, Lander3 hr
Aug 5, 6:53 PM PDTSpecial Weather StatementLKN52 min
Aug 5, 7:17 PM PDTFlash Flood WarningLKNNye3 hr
Aug 5, 7:30 PM PDTFlash Flood WarningLKNEureka, Lander3 hr
Aug 5, 8:02 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine43 min
Aug 5, 8:07 PM PDTSevere Thunderstorm WarningLKNEureka, Nye, White Pine38 min
Aug 5, 8:19 PM PDTFlash Flood WarningLKNEureka, Nye, White Pine3 hr
Aug 5, 8:40 PM PDTSevere Thunderstorm WarningLKNEureka, Nye, White Pine50 min
Aug 5, 9:25 PM PDTSpecial Weather StatementLKNWhite Pine65 min
Aug 5, 10:06 PM PDTFlash Flood WarningLKNNye3 hr
Aug 5, 10:11 PM PDTSpecial Weather StatementLKNWhite Pine64 min
Aug 5, 10:46 PM PDTSpecial Weather StatementLKNWhite Pine59 min
Aug 5, 11:00 PM PDTSevere Thunderstorm WarningLKNWhite Pine30 min
Aug 6, 2:00 AM PDTFlash Flood WatchLKNElko, Eureka, Humboldt, Lander, White Pine18 hr
Aug 6, 11:57 AM PDTFlash Flood WarningLKNEureka6 hr
Aug 6, 12:20 PM PDTSpecial Weather StatementLKN40 min
Aug 6, 12:46 PM PDTAreal Flood WarningLKNElko, Humboldt12 hr
Aug 6, 12:46 PM PDTSpecial Weather StatementLKN29 min
Aug 6, 1:30 PM PDTSpecial Weather StatementLKN30 min
Aug 6, 1:47 PM PDTSpecial Weather StatementLKN43 min
Aug 6, 2:04 PM PDTSpecial Weather StatementLKN41 min
Aug 6, 2:26 PM PDTSpecial Weather StatementLKNEureka49 min
Aug 6, 2:29 PM PDTSpecial Weather StatementLKN46 min
Aug 6, 2:45 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine45 min
Aug 6, 2:46 PM PDTSpecial Weather StatementLKN59 min
Aug 6, 3:07 PM PDTFlash Flood WarningLKNEureka, White Pine3 hr
Aug 6, 3:15 PM PDTSevere Thunderstorm WarningLKNElko, White Pine45 min
Aug 6, 3:25 PM PDTSpecial Weather StatementLKNLander50 min
Aug 6, 3:28 PM PDTSpecial Weather StatementLKNEureka47 min
Aug 6, 3:33 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine42 min
Aug 6, 3:49 PM PDTFlash Flood WarningLKNElko, White Pine4 hr
Aug 6, 3:54 PM PDTSpecial Weather StatementLKN66 min
Aug 6, 3:54 PM PDTSevere Thunderstorm WarningLKNWhite Pine26 min
Aug 6, 3:57 PM PDTSevere Thunderstorm WarningLKNEureka, Lander48 min
Aug 6, 4:01 PM PDTSevere Thunderstorm WarningLKNElko59 min
Aug 6, 4:09 PM PDTSpecial Weather StatementLKN36 min
Aug 6, 4:27 PM PDTSpecial Weather StatementLKN33 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.